Alert archive / Wyoming / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 49, NWS Riverton, WY

August 6, 2007Fremont County, Wyoming

NWS Riverton, WY issued this severe thunderstorm warning at Aug 6, 2007, 3:36 PM MDT for Fremont County, Wyoming. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 6, 2007, 3:36 PM MDT (21:36 UTC)
Expired
Aug 6, 2007, 4:15 PM MDT
In force
39 min
Issued by
NWS Riverton, WY
Area
Counties, with a storm outline in the text

County Fremont County, WY

The radar

The Riverton/Lander radar (KRIW), 36 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 9.6 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2007-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 340 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2007-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -24 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
340 J/kg
Mixed-layer CIN
-176 J/kg
Mixed-layer LCL
1094 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
-24 m²/s²
0-3 km storm-relative helicity
9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KRIW 062136
SVRRIW
WYC013-062215-
/O.NEW.KRIW.SV.W.0049.070806T2136Z-070806T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RIVERTON WY
336 PM MDT MON AUG 6 2007

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL FREMONT COUNTY IN CENTRAL WYOMING...

* UNTIL 415 PM MDT

* AT 334 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR GAS HILLS RD MILE MARKER 10...OR ABOUT 15
  MILES EAST OF RIVERTON...AND MOVING NORTHEAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  8 MILES SOUTHWEST OF U.S. HWY 20/26 MILE MARKER 90 BY 415 PM MDT...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4300 10825 4291 10802 4315 10761 4329 10804

$$

MEUNIER
2 follow-up statements
000 
WWUS55 KRIW 062152
SVSRIW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
352 PM MDT MON AUG 6 2007

WYC013-062215-
/O.CON.KRIW.SV.W.0049.000000T0000Z-070806T2215Z/
FREMONT WY-
352 PM MDT MON AUG 6 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM MDT
FOR EAST CENTRAL FREMONT COUNTY...

AT 348 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. 
THIS STORM WAS LOCATED 7 MILES NORTHEAST OF GAS HILLS RD MILE MARKER
10...OR ABOUT 16 MILES EAST OF RIVERTON...MOVING NORTHEAST AT 20 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  U.S. HWY 20/26 MILE MARKER 90 BY 415 PM MDT...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4300 10825 4291 10802 4315 10761 4329 10804

$$

MEUNIER
000 
WWUS55 KRIW 062216
SVSRIW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
416 PM MDT MON AUG 6 2007

WYC013-062226-
/O.EXP.KRIW.SV.W.0049.000000T0000Z-070806T2215Z/
FREMONT WY-
416 PM MDT MON AUG 6 2007

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL FREMONT COUNTY
EXPIRES AT 415 PM MDT...

THE STORM HAS DECREASED IN INTENSITY AND IS NO LONGER SEVERE.
THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4300 10825 4291 10802 4315 10761 4329 10804

$$

MEUNIER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 3:28 PM MDT, 8 minutes earlier.

Area forecast discussion, Aug 6, 3:28 PM MDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
328 PM MDT MON AUG 6 2007

.SHORT TERM...TONIGHT THROUGH THURSDAY
STRONG THUNDERSTORMS FIRING FROM THE TETONS SOUTHEAST TO EASTERN
FREMONT COUNTY ATTM. EARLIER AN INTENSE STORM BROUGHT AN ESTIMATED
1 TO 1.25 INCHES OF RAIN SOUTHEAST OF HOLE IN THE WALL ALONG WITH
MARBLE SIZED HAIL. LAPS ANALYSIS INDICATES SOME SIGNIFICANT CAPE
IN AREAS WITH AT LEAST MODERATE CAPE IN MOST AREAS. THERE WAS STILL
SOME CIN TO OVERCOME ACROSS THE BIG HORN BASIN AND WIND RIVER BASIN.
SOME OF THESE STORMS ARE PRODUCING VERY HEAVY RAINFALL RATES IN EXCESS
OF 2 TO 3 INCHES PER HOUR. IN GENERAL THE STORMS ARE MOVING BUT WE
WILL NEED TO WATCH FOR ANCHORED STORMS INTO THE EVENING ALONG A FEW
SURFACE BOUNDARIES. THE JET STREAK MAY ALSO ASSIST SOME OF THESE
STORMS OVER THE SERN ZONES INTO THE EARLY EVENING HOURS.

THE AIRMASS IS EXPECTED TO DRY OUT SOME ON TUESDAY BUT THE PACNW
SHORTWAVE WILL APPROACH AND PROVIDE SOME DYNAMICS TO THE NORTHWEST
PART OF THE FORECAST AREA FOR A POSSIBLE ENHANCED AREA OF CONVECTION.
THE AIRMASS IS FORECAST TO DRY OUT WEDNESDAY AND THURSDAY WITH MAINLY
ISOLATED MOUNTAIN CONVECTION EACH DAY.

LONG TERM...THURSDAY NIGHT THROUGH MONDAY

SOUTHWEST FLOW ALOFT PREVAILS THURSDAY THROUGH SUNDAY WITH
SHORTWAVES MOVING THROUGH THE FLOW. THE CENTER OF THE UPPER HIGH
GRADUALLY SHIFTS WESTWARD TO COLORADO BY SUNDAY. MONSOON MOISTURE
WILL MOST LIKELY CREEP ITS WAY BACK INTO OUR AREA AS THE HIGH CENTER
SHIFTS TOWARD THE ROCKIES. HARD TO PINPOINT EXACT DAY...BUT IT
APPEARS FRIDAY WILL SEE SOME INCREASE WITH A BETTER INFLUX SAT AND
SUN. HAVE ADJUSTED PRECIP CHANCES TO REFLECT THIS THINKING. NEXT
MONDAY LOOKS ABOUT THE SAME AS THE UPPER HIGH SHIFTS TO THE FOUR
CORNERS. AS FOR TEMPS...80S AND 90S TO PREVAIL THROUGH THE PERIOD
WITH 60S AND 70S IN THE MTS.

AVIATION...

WDLY SCT THUNDERSTORMS THROUGH THIS EVENING...WITH SOME PRODUCING
VERY HEAVY RAIN AND SMALL HAIL AND WIND GUSTS TO 40 KTS. THIS
ACTIVITY IS EXPECTED TO DIMINISH AFTER 02Z...WITH THE SKY CLEARING
OUT. AN APPROACHING TROUGH WILL BRING ADDITIONAL SHOWERS AND
THUNDERSTORMS TUESDAY AFTERNOON. SOME SOUTHWEST BREEZES WILL ALSO
PICK IN THE LATE MORNING AND AFTERNOON HOURS.

FIRE WEATHER...

ANOTHER ROUND OF STRONG THUNDERSTORMS ARE ALREADY
FIRING FROM THE TETONS SOUTHEAST TO THE WIND RIVER MOUNTAINS
AND OVER INTO EASTERN FREMONT...NATRONA AND SOUTHERN JOHNSON
COUNTIES. OTHER STORMS WILL FORM ACROSS THE DISTRICT INTO THE
EVENING HOURS. SOME OF THESE STORMS WILL PRODUCE HEAVY RAIN...
ONE HALF INCH HAIL...GUSTY WIND OF 40 TO 50 MPH AND FREQUENT
LIGHTNING. ON TUESDAY...A WEATHER DISTURBANCE WILL IMPACT NORTHWEST
WYOMING WHILE SOME LINGERING MOISTURE REMAINS ACROSS THE AREA.
ISOLATED THUNDERSTORMS WILL FORM ONCE AGAIN ACROSS THE AREA BUT
MAY BE A LITTLE MORE SCATTERED IN THE NORTHWEST MOUNTAINS. IT
WILL BE DRIER STILL ON WEDNESDAY AND THURSDAY WITH ONLY ISOLATED
THUNDERSTORMS IN THE HIGHER ELEVATIONS. MIN RHS WILL LOWER
OVER THE NEXT COUPLE DAYS WITH SOME SOUTHWEST BREEZES IN THE
AFTERNOON...ESPECIALLY IN THE MOUNTAINS AND SWEETWATER COUNTY
INTO NATRONA COUNTY.

RIW WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SHORT TERM...SKRBAC
LONG TERM...AR
AVIATION...TWB
FIRE WEATHER...SKRBAC
Hazardous weather outlook, Aug 6, 9:30 AM MDT, 6 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
930 AM MDT MON AUG 6 2007

WYZ001>020-022>030-071100-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
930 AM MDT MON AUG 6 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

SCATTERED LATE AFTERNOON AND EVENING THUNDERSTORMS WILL DEVELOP
ACROSS CENTRAL WYOMING TODAY. A FEW OF THESE STORMS MAY PRODUCE
HEAVY RAIN...WIND GUSTS AROUND 50 MPH...SMALL HAIL AND DANGEROUS
LIGHTNING. THE HIGHEST LIKELIHOOD FOR A FEW STRONGER STORMS WILL BE
FROM EASTERN SWEETWATER COUNTY NORTHEAST INTO EASTERN FREMONT AND
NATRONA COUNTY. HOWEVER...A FEW STRONGER STORMS ARE ALSO POSSIBLE
ALONG THE SOUTHEAST SLOPE OF THE ABSAROKA MOUNTAINS AND ADJACENT
LOWER ELEVATIONS AND ALSO ALONG THE EAST SLOPE OF THE BIG HORN
MOUNTAINS AND ONTO THE ADJACENT LOWER ELEVATIONS OF JOHNSON COUNTY.
ELSEWHERE...ISOLATED GUSTY THUNDERSTORMS ARE EXPECTED WITH THE
POTENTIAL FOR 50 MPH WIND GUSTS AND DANGEROUS LIGHTNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ISOLATED THUNDERSTORMS WILL OCCUR EVERY AFTERNOON AND EVENING
OVER THE REGION. AN INCREASE IN MONSOONAL MOISTURE IS QUITE POSSIBLE
LATE IN THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT ANY WIND GUSTS OVER 40 MPH...HAIL AND
HEAVY RAINFALL...OR FLOODING...THIS AFTERNOON AND TONIGHT.

TEAM RIVERTON

In the hours before

Special weather statement, Aug 6, 2:40 PM MDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
240 PM MDT MON AUG 6 2007

WYZ011-020-062130-
NATRONA COUNTY LOWER ELEVATIONS-SOUTHEAST JOHNSON COUNTY-
240 PM MDT MON AUG 6 2007

...STRONG THUNDERSTORM ALONG THE JOHNSON NATRONA COUNTY LINE...

AT 226 PM...A STRONG THUNDERSTORM PRODUCING VERY HEAVY RAIN AND
HALF INCH HAIL WAS LOCATED ALONG THE JOHNSON NATRONA COUNTY LINE...
10 MILES WEST OF I 25.  RUNOFF FROM THIS STORM WILL AFFECT
AREAS ALONG TRIPLE T RANCH ROAD...ALSO KNOWN AS LONE BEAR
ROAD.  RADAR ESTIMATES OF UP TO ONE AND ONE HALF INCHES HAS
FALLEN. THE STORM WILL BEGIN PICKING UP SPEED AS IT HEADS OFF TO THE
EAST THROUGH 330 PM.

TWB
Special weather statement, Aug 6, 3:28 PM MDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
328 PM MDT MON AUG 6 2007

WYZ005-007-062230-
OWL CREEK AND BRIDGER MOUNTAINS-SOUTHWEST BIG HORN BASIN-
328 PM MDT MON AUG 6 2007

...STRONG THUNDERSTORMS OVER WESTERN HOT SPRINGS COUNTY...

AT 320 PM...STRONG THUNDERSTORMS PRODUCING VERY HEAVY RAIN AND
HALF INCH HAIL WERE LOCATED OVER WESTERN HOT SPRINGS COUNTY...
IN THE VICINITY OF GRASS CREEK.  THE STORMS WILL CROSS HIGHWAY 120
AFTER 330 PM...CAUSING PONDING OF WATER AND POSSIBLY HAIL ON THE
ROAD SURFACE.  RADAR ESTIMATES OF BETWEEN ONE AND ONE AND ONE HALF
INCHES HAS FALLEN.  THE STORMS ARE MOVING TO THE NORTHEAST AT 20
MPH.

TWB

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 6:09 PM MDTSevere Thunderstorm WarningRIWBig Horn36 min
Aug 5, 6:19 PM MDTSevere Thunderstorm WarningRIWPark, Teton56 min
Aug 6, 3:48 PM MDTSevere Thunderstorm WarningRIWHot Springs, Washakie42 min
Aug 6, 4:13 PM MDTTornado WarningRIWHot Springs, Washakie32 min
Aug 6, 4:43 PM MDTTornado WarningRIWHot Springs, Washakie32 min
Aug 6, 5:13 PM MDTTornado WarningRIWWashakie21 min
Aug 6, 5:32 PM MDTSevere Thunderstorm WarningRIWBig Horn, Park28 min

Nearby

Severe Thunderstorm Warnings in Wyoming, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.